Addiction: Substance Abuse Community
how long does it take to detox off of an addiction
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

how long does it take to detox off of an addiction

my wife is currently in a rehab facility for an addiction to fiorecet and pain pills but mostly the fiorecet she was taking up to 20 a day on top of any lortab or percs she could find. She has been there for 5 days. Does anyone think she has detoxed yet? Any info on how long it takes it help so much..... THANX
Related Discussions
13 Comments Post a Comment
Blank
Avatar_n_tn
what is fiorecet? I think it is best to come of addictive medication very slowly even months, reducing a little every two weeks.
Blank
198154_tn?1337790865
yes, she should be really close to done.  Codine is a very mild opiate. The physical withdrawals are pretty much done.  NOW the hard part starts.
Blank
Avatar_f_tn
fiorecet is The combination of acetaminophen, butalbital, and caffeine. This combination of drugs is used to relieve tension headaches.
Blank
Avatar_f_tn
ive read alot  of threads about stopping cold turkey can cause seizures so should she wing herself off it? I dont what do for her
Blank
198154_tn?1337790865
sorry- I was thinking "Fiorinal" w/codine
Blank
Avatar_n_tn
she should be in good hands if she is in a rehab facility.
They will give her other medications to help her come off the narcotics

Best to you and your wife
Blank
Avatar_f_tn
I did it cold turkey and I wish I had gone to a treatment facility. But had no choice probably would have lost my job and my home. Only good things will happen to her there. Have faith and she will be fine. Make sure she has help when she gets out because like what TrayCee said thats when the hard stuff starts. Good luck to You and your wife.
Blank
Avatar_f_tn
I've been addicted to Fioricet w/ Codeine for over 20 years in addition to a multitude of other opiates/narcotic analgesics.  Was taking upwards of 16/day in addition to Vicodins, Oxys you name it.  I recommend you check out the Thread from username "flob" called "Fioricet" and mine if you wanted called "Trying to get off Fioricet w/ Codeine" ... Flob's recent posts have a ton of information for you.

To TrayCee and All:
Fioricet contains Butalbital - a heavy-duty, highly addictive Barbiturate, Caffeine, Tylenol and is available W/ and W/out Codeine.  FIORINAL is the same but has ASPIRIN instead of Tylenol.  This drug is a TRIPLE-THREAT in that it has not just one, but THREE highly addicting substances (if u include Codeine)... The Barbiturate, Codeine and the Caffeine (tho that's not life-threatening).

I'm so sorry your wife is struggling with this ... AWARENESS MUST BE RAISED about this crazyily addictive drug!  Users including ME have been flying under the radar for years when it comes to using / abusing this substance.  It's only classified as a Sched III drug!

I'll keep your wife and you in my prayers!!  PLEASE keep updating on her progress!

Blank
Avatar_m_tn
barbiturate withdrawal is usually a slow process. all barbiturates carry many risks if withdrawal is too aggressive...risks too heavey to simply ignore. at 20 a day thats 1,000mg...a very massive dose....but to think of the ammount of tylenol your wife was ingesting when adding the vicodin to the mix....that's a lot of tylenol.
Blank
Avatar_m_tn
*heavy*
Blank
Avatar_f_tn
G'morning!
Any word on your wife's treatment status?  As I just wrote to "flob" whom I refer to as the King of Fioricet -- Fiorinal, Butalbital, etc.  We HAVE to raise AWARENESS about this insanely addictive drug!  PLEASE keep posting.

Thanks so much -- you and your wife continue to be in my prayers...
Blank
Avatar_n_tn
These drugs affect the balance of the brain one way or another and if the withdrawal is gradual the brain has time to readjust and return to its normal levels.
For some people an abrupt withdrawl (withdrawal) can cause extreme mental suffering and even seizures but it depends on the drug and can vary from person to person. In rehab/detox the doctors are experts and can help for a safe withdrawal. NHS should fund the treatment.
Blank
Avatar_f_tn
howdy there...
i realize this is a fairly old thread, but for anyone who happens upon it (or if you still need the info) what i can tell you is this: i've been taking fioricet w/ codeine for about 3 1/2 years and although codeine itself is a fairly mild opiate to kick, as far as opiate kicks go (and there are some nasty ones out there, trust me) it's the butalbital that's going to pose the biggest problem when it comes to a detox. barbiturates take a very long time to work their way out of your system in relation to the opiates, so while your codeine kick may be over in a matter of a few days you're still going to find yourself with the chills, shakes, and insomnia due to the barbiturate detox a couple of weeks down the road. the best thing to do is either find a professional chemical dependency center to detox you (which alot of times isn't really effective, either, because a standard CDC detox lasts anywhere from 3-7 days, and a barbiturate detox can last sometimes up to 2-3 weeks, depending on the dosage a person was taking) or do a long, slow taper to wean yourself off the pills. this can be very hard mentally, but if the person really has the drive and determination to get off the meds for good, it can work...i know, because i've done it myself. unfortunately, once i spent a month off all my pain pills (including the fioricet) i realized that life with no pain management was worse than a life with medication - i was in so much pain i couldn't function enough to do even the simplest tasks like housework. talk about a catch-22. i wouldn't recommend a c/t fioricet kick, though...especially at high doses.... you run the risk of some serious medical problems including seizures. before trying to embark on anything like that, definitely talk to your doctor, let him/her know of your desire to stop taking the fioricet, and explore your options, not only for a safe and comfortable detox method (they're usually more than happy to help monitor your tapering off process) but also what you're going to do as a pain relief alternative once you've successfully kicked the fioricet. best of luck to your wife, and anyone else out there who's struggling with the same problem.  :)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
3092482_tn?1412261602
Blank
weaver71
Other
4113881_tn?1415853876
Blank
ActingBrandNew
Torrance, CA
4522800_tn?1405696702
Blank
VICourageous
ID
2083449_tn?1381358308
Blank
Sonrissa
NV
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
1926359_tn?1331591739
Blank
lulu747
Vancouver